Alert archive / North Dakota / Frost Advisories in 2016
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 26, 2016, 12:36 PM CDT for 12 counties in North Dakota. It took effect at Sep 27, 2016, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2016, 12:36 PM CDT (17:36 UTC)
- In effect from
- Sep 27, 2016, 1:00 AM CDT
- Expired
- Sep 27, 2016, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS73 KFGF 261736 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1236 PM CDT MON SEP 26 2016 NDZ006-007-014-015-024-026-028-029-038-049-052-054-271300- /O.NEW.KFGF.FR.Y.0004.160927T0600Z-160927T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE... VALLEY CITY...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...EDINBURG...ADAMS...LANKIN 1236 PM CDT MON SEP 26 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURES...33 TO 38. * TIMING...LATE TONIGHT INTO EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
683 WWUS73 KFGF 270141 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 841 PM CDT MON SEP 26 2016 NDZ006-007-014-015-024-026-028-029-038-049-052-054-271300- /O.CON.KFGF.FR.Y.0004.160927T0600Z-160927T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE... VALLEY CITY...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...EDINBURG...ADAMS...LANKIN 841 PM CDT MON SEP 26 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURES...DROPPING TO 33 TO 38. * TIMING...LATE TONIGHT INTO EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
072 WWUS73 KFGF 270941 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 441 AM CDT TUE SEP 27 2016 NDZ006-007-014-015-024-026-028-029-038-049-052-054-271300- /O.CON.KFGF.FR.Y.0004.000000T0000Z-160927T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE... VALLEY CITY...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...EDINBURG...ADAMS...LANKIN 441 AM CDT TUE SEP 27 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...33 TO 38. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
391 WWUS73 KFGF 271248 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 748 AM CDT TUE SEP 27 2016 NDZ006-007-014-015-024-026-028-029-038-049-052-054-271400- /O.EXP.KFGF.FR.Y.0004.000000T0000Z-160927T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE... VALLEY CITY...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...EDINBURG...ADAMS...LANKIN 748 AM CDT TUE SEP 27 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL BEGIN TO WARM ALLOWING THE ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 26, 9:44 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 26, 9:44 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 944 AM CDT Mon Sep 26 2016 .UPDATE... Issued at 944 AM CDT Mon Sep 26 2016 Clearing has occurred across the entire FA, with the exception of the Baudette to Park Rapids area. Some light rain is even falling up around Baudette. Expecting this to remain the case through the day today, with the Lake of the Woods region keeping the clouds and light rain potential into the afternoon. Otherwise, northwest winds will remain gusty again, but not quite as bad as yesterday. && .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Mon Sep 26 2016 Main concern for this period will be min temps tonight, and frost potential. Models are in good agreement and will use the blend for main features. The upper low across northern Minnesota will continue to slowly propagate east today, stalling across the northern great lakes region tonight. Using 850mb temps as a proxy for the airmass, and mixing to about this height leads to max temps in the low 60s across eastern ND and mid 50s into Minnesota. About 30 knots to mix from 850mb, which likely leads to wind speeds just below advisory criteria. For tonight...with lighter winds and clear sky expect decoupling, with min temps dependent on dew point values. Upstream dew point values are in the mid to upper 30s, and expect Tuesday morning temps to be near these values along and west of the valley (which could lead to patchy frost). .LONG TERM...(Tuesday through Sunday) Issued at 315 AM CDT Mon Sep 26 2016 Tuesday-Wednesday...The upper low propagates south into the Ohio valley as upper ridging builds into the region. Nearly calm winds Tuesday night should lead to the coldest temperatures this period. Not sure exactly how cold, but likely a good chance for frosty conditions in some places. Otherwise, dry weather and slightly warmer temps into mid-week. Thursday-Sunday...Upper level ridging will persist across the region on Thursday providing another day with plenty of sunshine. The main ridge axis will begin to move off to the east Thursday night with breezy southerly flow to returning. As the ridge slides further east, southwest flow aloft will set up late in the week. The GFS depicts a few weak waves passing through producing a little bit of QPF across the western forecast area on Friday and Saturday. The latest run of the ECMWF also picks up on some QPF but keeps it further west across western North Dakota. Therefore, will continue with a dry forecast for now through Saturday. Sunday will bring the next best chance for precipitation as an upper trough digs into the Pacific Northwest with several additional waves rounding the trough progged to impact the area. However, the timing/confidence in these chances are yet to be ironed out. Relatively little change in thermal profiles late in the work week and into the weekend will keep high temperatures just slightly above normal (upper 60s to low 70s) with mild lows in the upper 40s and low 50s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 622 AM CDT Mon Sep 26 2016 Winds will be the main aviation concern today with gusts to near 25 knots possible (especially along and west of the valley). Any cigs today or this evening should remain VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon SHORT TERM...TG LONG TERM...TG/Lee AVIATION...TG
Hazardous weather outlook, Sep 26, 3:10 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 310 AM CDT MON SEP 26 2016 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 310 AM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST IS POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-271200- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 310 AM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST IS POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in North Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.